Revista Matemática Iberoamericana
Full-Text PDF (373 KB) | Metadata | Table of Contents | RMI summary
Published online: 2007-12-31
Littlewood-Paley-Stein theory for semigroups in UMD spacesTuomas P. Hytönen (1) University of Helsinki, Finland
The Littlewood-Paley theory for a symmetric diffusion semigroup $T^t$, as developed by Stein, is here generalized to deal with the tensor extensions of these operators on the Bochner spaces $L^p(\mu,X)$, where $X$ is a Banach space. The $g$-functions in this situation are formulated as expectations of vector-valued stochastic integrals with respect to a Brownian motion. A two-sided $g$-function estimate is then shown to be equivalent to the UMD property of $X$. As in the classical context, such estimates are used to prove the boundedness of various operators derived from the semigroup $T^t$, such as the imaginary powers of the generator.
Keywords: Brownian motion, diffusion semigroup, functional calculus, stochastic integral, unconditional martingale differences
Hytönen Tuomas: Littlewood-Paley-Stein theory for semigroups in UMD spaces. Rev. Mat. Iberoamericana 23 (2007), 973-1009. doi: 10.4171/RMI/521